# SDR CA120301010

- Difficulty date: January 30, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 18,796 hours
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Condition: Sheared
- Location: Nr 3 Cylinder
- Part time: 2,491 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE PREFLIGHT GROUND RUN THE PILOT NOTICED AN ENGINE VIBRATION. THE ACFT WAS SNAGGED AND INSPECTED BY MAINTENANCE.  6 OUT OF 8 STUDS ON THE NR 3 CYLINDER WERE SHEARED OFF.  ALL THE STUDS WERE REPLACED.  ALL 4 CYLINDERS BASE NUTS WERE CHECKED FOR PROPER TORQUE. THE ENGINE WAS ON CONDITION AT THE TIME.  THE CYLINDER HAS NEVER BEEN REMOVED SINCE O/H.  TWO OTHER CYLINDERS WERE REMOVED FOR THE ENGINE ON CONDITION IMPLEMENTATION AT 2065 HRS.  THE ENGINE RECIEVED ON CONDITION INSPECTIONS EACH 50 HRS THEREAFTER. THE ACFT HAS RECEIVED TWO INSPECTIONS SINCE THE OCCURANCE, AND NO FURTHER DEFECTS HAVE BEEN FOUND.
